Alert archive / Iowa / River Flood Advisories in 2007

River Flood Advisory 45, NWS Quad Cities, IA

October 18, 2007Henry County, Jefferson County, Washington County, Iowa

NWS Quad Cities, IA issued this river flood advisory at Oct 18, 2007, 5:07 AM CDT for Henry County, Jefferson County, Washington County, Iowa. It took effect at Oct 19, 2007, 1:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 5:07 AM CDT (10:07 UTC)
In effect from
Oct 19, 2007, 1:00 PM CDT
Expired
Oct 20, 2007, 10:00 AM CDT
In force
21 hr
Issued by
NWS Quad Cities, IA

Counties Henry County, IA, Jefferson County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood advisory went out at Oct 18, 2:58 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Oct 18, 2:58 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 AM CDT THU OCT 18 2007

.SYNOPSIS...
A STRONG FALL STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY
THROUGH FRIDAY. COLD AIR BEING PULLED DOWN BEHIND THE STORM WILL
RESULT IN A COOL FRIDAY. THE ACTIVE WEATHER PATTERN WILL CONTINUE
INTO EARLY NEXT WEEK WITH ANOTHER STORM SYSTEM FORECAST TO AFFECT
THE REGION SUNDAY NIGHT INTO MONDAY.

&&

.DISCUSSION...
IMPRESSIVE SYSTEM MOVING THROUGH THE MIDWEST THAT CONTINUES TO
DEEPEN. EARLIER SEVERE CONVECTION ACROSS KANSAS/MISSOURI APPEARS TO
HAVE SET OFF A GRAVITY WAVE WHICH HAS RESULTED IN 4-5MB PRESSURE
FALLS AS OF 06Z ACROSS THE AREA ALONG WITH A MESO LOW NEAR KUIN.

SATELLITE/RADAR DATA INDICATE THE DRY SLOT WILL BE ENTERING THE
SOUTHERN CWFA AROUND 12Z AND MOVE NORTHEAST. SHOULD SEE RESPECTABLE
PRECIP IN THE 12-15Z TIME FRAME WITH THE BEST CHANCES NORTH. NEXT
VORT MAX COMBINED WITH WHAT INSOLATION THAT OCCURS SHOULD FIRE OFF
SCATTERED POPS THE SECOND HALF OF THE MORNING. 06Z RUC AND OTHER
MODELS ARE POINTING TO A LINE OF LOW TOPPED CONVECTION DEVELOPING IN
EASTERN MISSOURI AROUND MID DAY AND THEN RACING NORTHEAST ON THE
STRONG LLJ. SAID MCS MAY GRAZE THE EXTREME SOUTH AND EASTERN PARTS
OF THE CWFA. HOWEVER...MCS SHOULD BE STILL ORGANIZING WHEN/IF IT
AFFECT THE FAR SOUTHERN CWFA. THUS BELIEVE THE OVERALL SEVERE THREAT
IS LOW BUT CANNOT BE RULED OUT.

WRAP AROUND CLOUDS/PRECIP TO AFFECT THE AREA THURSDAY NIGHT/FRIDAY.
FRIDAY COULD BE INTERESTING AS PRESSURE GRADIENT IS STRONGER THAT
TODAY. IF CLEARING OCCURS FAST ENOUGH...HIGHER MOMENTUM AIR WOULD
HAVE A CHANCE TO MIX DOWN. THUS POTENTIAL THERE FOR POSSIBLE
HEADLINES ON FRIDAY FOR WIND.

AS FOR THE EXTENDED...DID NOT TOUCH FRIDAY NIGHT ON DUE TO CURRENT
ONGOING WEATHER. GLOBAL MODELS CONTINUE TO INDICATE ANOTHER ALBEIT
WEAKER SYSTEM AFFECTING THE REGION IN THE SUNDAY NIGHT MONDAY TIME
PERIOD.          ...08...

&&

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS WILL CONTINUE
THROUGH 12Z IN THE CID...DBQ AND POSSIBLY MLI TAF SITES...WHILE BRL
SHOULD SEE ACTIVITY END BY 09Z. ISOLATED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE THROUGH 02Z TONIGHT IN ALL SITES. MVFR CIGS OF 2000
TO 3000 FT WILL CONTINUE THROUGH 15Z...WITH TEMPORARY LIFR CIGS OF
500 FT LIKELY IN ALL SITES.  AFTER 15Z...EXPECT TEMPORARY MVFR CIGS
OF 3000 TO 3500FT...WITH LOWER CONDITIONS IN ISOLATED CONVECTION.
VISIBILITIES WILL BE 5 TO 6 MILES IN LIGHT FOG THROUGH THE
PERIOD...BUT WILL BE SIGNIFICANTLY LOWER IN SHOWERS AND STORMS...1
TO 3 MILES. BY 15Z AND THROUGH THE REMAINDER OF THE PERIOD...STRONG
SOUTH WINDS WILL BECOME SOUTHWEST AND THEN WEST...POSSIBLY GUSTING
TO 30 KTS AT TIMES THIS AFTERNOON AND TONIGHT.
...ERVIN...

&&

.HYDRO...
AREA RIVERS ARE ON THE RISE...WITH FLOODING POSSIBLE ON THE
IOWA...CEDAR...WAPSIPINICON...SKUNK. MODERATE FLOODING IS EXPECTED
ON THE IOWA RIVER AT MARENGO. RAINFALL THAT HAS FALLEN EXCEEDED
MODEL INPUT IN MANY AREAS...AND FORECAST WILL BE TAKE THIS NEW DATA
INTO ACCOUNT LATER THIS MORNING. ...ERVIN...

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&
Hazardous weather outlook, Oct 18, 5:00 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT THU OCT 18 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
TODAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND POSSIBLY BY LATE MORNING. A COUPLE OF STORMS MAY BECOME
SEVERE DURING THE AFTERNOON HOURS.

TONIGHT...BREEZY CONDITIONS ARE EXPECTED TO DEVELOP ALONG WITH
SCATTERED SHOWERS.

SIGNIFICANT RISES ALONG WITH SOME FLOODING ARE OCCURRING ON AREA
RIVERS DUE TO THE RECENT HEAVY RAIN ACROSS IOWA. REFER TO LOCAL
HYDROLOGIC PRODUCTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS WILL BE SEEN ACROSS THE AREA ON FRIDAY. THERE IS
THE POSSIBILITY THAT A WIND ADVISORY MAY BE NEEDED FOR FRIDAY.

FLOODING WILL BE SEEN ON SOME AREA RIVERS THIS WEEKEND DUE TO THE
RECENT HEAVY RAIN ACROSS IOWA. RIVERS THAT WILL LIKELY BE AFFECTED
ARE THE CEDAR...ENGLISH...IOWA...WAPSIPINICON...NORTH SKUNK...AND
SKUNK RIVERS.

LOOKING FURTHER OUT...ANOTHER FALL STORM SYSTEM COULD POTENTIALLY
AFFECT THE REGION SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Special weather statement, Oct 17, 11:12 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1112 PM CDT WED OCT 17 2007

ILZ001-002-007-009-016-180615-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-HENRY IL-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...KEWANEE
1112 PM CDT WED OCT 17 2007

...LINE OF STRONG THUNDERSTORMS MOVING THROUGH...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR ELIZABETH...
TO CLINTON AND ORION MOVING NORTH NORTHEAST AT AROUND 40 MPH. THE
LINE OF STORMS WILL MOVE ACROSS MUCH OF THE AREA OVER THE NEXT
1 TO 2 HOURS AND BRING STRONG GUSTY WINDS OF 25 TO 40 MPH WITH
LOCALIZED HIGHER GUSTS TO NEAR 50 MPH POSSIBLE. INTENSE RAINFALL
CAN ALSO BE EXPECTED WITH A QUICK ONE HALF TO THREE QUARTERS OF AN
INCH POSSIBLE IN JUST 30 MINUTES. THIS HEAVY RAIN WILL BRING
POOR VISIBILITY AND CREATE PONDING OF WATER ON ROADS AND IN LOW
LYING AREAS.
Special weather statement, Oct 18, 12:46 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 AM CDT THU OCT 18 2007

IAZ051>054-063>068-076>078-087>089-098-099-ILZ001-015-024>026-034-
035-MOZ009-010-180700-
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-JACKSON IA-
JONES IA-BENTON IA-LINN IA-CLINTON IA-CEDAR IA-IOWA IA-JOHNSON
IA-SCOTT IA-MUSCATINE IA-WASHINGTON IA-KEOKUK IA-LOUISA IA-JO
DAVIESS IL-MCDONOUGH IL-ROCK ISLAND IL-HANCOCK IL-WARREN
IL-HENDERSON IL-MERCER IL-CLARK MO-SCOTLAND MO-
1246 AM CDT THU OCT 18 2007

...AREAS OF HEAVY RAIN AND THUNDERSTORMS EARLY THIS MORNING...

A LARGE AREA OF HEAVY RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL
CONTINUE TO MOVE AND REDEVELOP ACROSS THE AREA THROUGH 3 AM.
INTENSE RAINFALL CAN ALSO BE EXPECTED AT TIMES...WITH A QUICK ONE
HALF TO THREE QUARTERS OF AN INCH POSSIBLE IN AN HOUR. THIS HEAVY
RAIN WILL BRING POOR VISIBILITY AND CREATE PONDING OF WATER ON ROADS
AND IN LOW LYING AREAS.  IN ADDITION...SOME AREA CREEKS ARE RUNNING
HIGH FROM EARLIER RAINS AND LOCALIZED HEAVY RAIN MAY CAUSE SOME
MINOR FLOODING.  NEVER CROSS A FLOODED ROAD.

ERVIN
Special weather statement, Oct 18, 2:34 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
234 AM CDT THU OCT 18 2007

IAZ051-052-063-064-076-077-180840-
BENTON IA-LINN IA-IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
234 AM CDT THU OCT 18 2007

...MINOR FLOODING POSSIBLE ON AREA CREEKS...

HEAVY RAIN WILL END QUICKLY THROUGH 3 AM...BUT RECENT RUN OFF
COMBINED WITH WET SOILS HAS ALLOWED AREA CREEKS...INCLUDING CLEAR
CREEK IN JOHNSON COUNTY...TO RISE TO BANK FULL OR SEE MINOR
FLOODING.  IN ADDITION...URBAN RAINFALL RUN OFF IN THE LAST HOUR MAY
CAUSE MINOR STREET FLOODING UNTIL DRAINAGE SYSTEMS CATCH UP.  WHILE
FLASH FLOODING HAS NOT BEEN REPORTED...AND RAINFALL IS DECREASING BE
AWARE THAT YOU MAY ENCOUNTER MINOR FLOODING WHILE TRAVELING THROUGH
4 AM THIS MORNING. DO NOT CROSS A FLOODED ROADWAY.

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:08 AM CDTRiver Flood WarningDVNJones, Linn8 hr
Oct 18, 4:08 AM CDTRiver Flood WarningDVNClinton, Scott8 days
Oct 18, 4:08 AM CDTRiver Flood WarningDVNJohnson, Washington38 hr
Oct 18, 5:07 AM CDTRiver Flood AdvisoryDVNJohnson, Louisa, Washington25 hr
Oct 18, 5:07 AM CDTRiver Flood AdvisoryDVNLouisa53 hr
Oct 18, 5:07 AM CDTRiver Flood AdvisoryDVNLouisa5 days
Oct 18, 5:07 AM CDTRiver Flood AdvisoryDVNDelaware, Jones7 hr
Oct 18, 5:07 AM CDTRiver Flood AdvisoryDVNCedar, Louisa, Muscatine53 hr
Oct 18, 6:54 AM CDTRiver Flood AdvisoryDVNLee, Van Buren15 hr
Oct 18, 6:54 AM CDTRiver Flood AdvisoryDVNLee51 hr
Oct 18, 9:46 AM CDTWind AdvisoryDVNCedar, Clinton, Des Moines, Dubuque, Henry, Jackson and 5 more9 hr
Oct 18, 11:48 AM CDTRiver Flood WarningDVNLouisa4 days

Nearby

River Flood Advisories in Iowa, 2007Every river flood advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.